MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2313C145E
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Death (1802)
Date of Event 05/15/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 50mm diameter abdominal aortic aneurysm.The aortic neck was 44mm in length, 19mm in diameter proximally and 21mm in diameter distally.The left iliac artery was 9mm, 8mm 10mm in diameter from proximal to distal and it was calcified.The right iliac artery was 10mm, 13mm in diameter from proximal to distal and it was calcified.The external iliac arteries were 7mm in diameter bilaterally.The aortic bifurcation was narrow measuring 17mm in diameter.There was no endoleak post implant and both limbs were patent.It was reported that a suspected perclose failure was treated with an open procedure on the left common femoral.The patient returned again emergently and the left limb and external iliac were occluded and the stent graft was assessed with ivus.The proximal left limb was compromised / pinched by the right limb in the distal aorta.Thrombus was present in the left limb and external iliac arteries.The patient was treated with angiojet to minimize thrombus burden in the limb and distal main body.The left limb was treated by placement of another manufacturer¿s stent and bilateral kissing balloons.Ivus was used to confirm patency of both limbs following treatment.Residual thrombus was present in the main body however, no further treatment was done.The physician stated the cause of the event cannot be determined.It was also reported that the patient died due to an unknown cause.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported events could not be conclusively determined from the pre-implant 3d recon report provided.Films at implant and films that showed the reported events were not provided for review and comparison.The pre-implant 3d recon report showed that the distal aorta was narrow, measured only ~17 mm and was heavily calcified.Implanting the stent graft in a narrow and heavily calcified distal aorta may have contributed to the events.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6619989
Report Number2953200-2017-00939
Device Sequence Number650049
Product Code MIH
UDI-Device Identifier00613994991171
UDI-Public00613994991171
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2019
Device Model NumberETBF2313C145E
Device Catalogue NumberETBF2313C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer06/20/2017
06/20/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date07/10/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age86 YR